Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Wichita, KS

May 9, 2015Barton County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2015, 10:47 PM CDT for Barton County, Rice County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 10:47 PM CDT (03:47 UTC)
Expired
May 9, 2015, 11:17 PM CDT
In force
30 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 118 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS53 KICT 100347
SVRICT
KSC009-159-100430-
/O.NEW.KICT.SV.W.0095.150510T0347Z-150510T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1046 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUDSON...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...LYONS...ELLINWOOD...CHASE...BUSHTON...RAYMOND...
  FREDERICK...SILICA AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9860 3852 9818 3837 9815 3817 9845
      3817 9847 3826 9847 3826 9883
TIME...MOT...LOC 0346Z 216DEG 44KT 3818 9866 

HAIL...0.75IN
WIND...70MPH
 
$$

JAKUB
3 follow-up statements
461 
WWUS53 KICT 100358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT SAT MAY 9 2015

KSC009-159-100430-
/O.CON.KICT.SV.W.0095.000000T0000Z-150510T0430Z/
BARTON KS-RICE KS-
1058 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN BARTON AND WESTERN RICE COUNTIES...

AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINWOOD...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREAT BEND...LYONS...ELLINWOOD...CHASE...BUSHTON...RAYMOND...
FREDERICK...SILICA AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9860 3852 9818 3837 9815 3817 9845
      3817 9847 3826 9847 3826 9883
TIME...MOT...LOC 0358Z 214DEG 38KT 3827 9859 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
972 
WWUS53 KICT 100410
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT SAT MAY 9 2015

KSC009-159-100430-
/O.CON.KICT.SV.W.0095.000000T0000Z-150510T0430Z/
BARTON KS-RICE KS-
1110 PM CDT SAT MAY 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN BARTON AND WESTERN RICE COUNTIES...

AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLINWOOD...
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LYONS...ELLINWOOD...CHASE...BUSHTON...RAYMOND...FREDERICK AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3852 9860 3852 9818 3837 9815 3817 9845
      3817 9847 3826 9847 3826 9865
TIME...MOT...LOC 0409Z 218DEG 33KT 3833 9851 

HAIL...<.75IN
WIND...60MPH
 
$$

JAKUB
528 
WWUS53 KICT 100417
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT SAT MAY 9 2015

KSC009-159-100426-
/O.CAN.KICT.SV.W.0095.000000T0000Z-150510T0430Z/
BARTON KS-RICE KS-
1117 PM CDT SAT MAY 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON AND
WESTERN RICE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3852 9860 3852 9818 3837 9815 3817 9845
      3817 9847 3826 9847 3826 9865
TIME...MOT...LOC 0414Z 216DEG 44KT 3837 9847 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:58 PM CDT, 49 minutes earlier.

Area forecast discussion, May 9, 9:58 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT SAT MAY 9 2015

.MESOSCALE DISCUSSION...
ISSUED AT 958 PM CDT SAT MAY 9 2015

STRONG DEEP LAYER SHEAR IS ENCOUNTERING MORE MARGINAL/MODEST
INSTABILITY FURTHER EAST ACROSS CENTRAL KANSAS AT LATE EVENING.
WHILE A SEVERE RISK WILL CONTINUE INTO PART OF THE OVERNIGHT
THE WINDOW FOR A HIGHER END SEVERE THREAT MAY BE WANING A BIT.
THE MORE LINEAR SCENARIO IS PANNING OUT BASED ON LATEST RADAR
TRENDS WITH A GRADUAL UPSCALE POSSIBLE THROUGH MIDNIGHT. RISK
FOR HEAVY RAIN IN THE FLOOD WATCH FOR TONIGHT IS ALSO MARGINAL
AFTER MIDNIGHT...THOUGH A SLOWER EVOLUTION OF THE UPPER SYSTEM
INTO SUNDAY SUGGESTS A THREAT FOR HEAVY CONVECTIVE RAINS WILL
CONTINUE ALONG/EAST OF THE TURNPIKE...SO WILL KEEP FLOOD WATCH
HEADLINE GOING.

KED

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 250 PM CDT SAT MAY 9 2015

MAIN FORECAST CONCERNS: POTENTIAL FOR SEVERE WEATHER AND LOCALLY
HEAVY RAINFALL TONIGHT AND SUNDAY.

INITIAL ROUND OF THUNDERSTORMS CONTINUES TO MOVE THROUGH PORTIONS
OF CENTRAL/SOUTH CENTRAL/SOUTHEAST KS THIS AFTERNOON...IN
ASSOCIATION WITH A LEAD VORT LOBE EJECTING OUT OF THE UPPER LOW
OVER THE FOUR CORNERS. THIS INITIAL ACTIVITY COULD HAVE HAIL/WINDS
APPROACHING SEVERE LIMITS...BUT IT IS EXPECTED TO REMAIN MARGINAL
GIVEN LIMITED INSTABILITY.

CLEARING OVER THE CENTRAL/SOUTHERN HIGH PLAINS CONTINUES TO OCCUR
RAPIDLY...AND EXPECTING ISOLATED TO WIDELY SCATTERED SUPERCELL
THUNDERSTORMS TO DEVELOP THIS PM/EVE IN THAT REGION AS MARGINAL-
MODERATE INSTABILITY DEVELOPS IN A STRONGLY SHEARED ENVIRONMENT.
STORM DEVELOPMENT WILL BE AIDED BY 850 WIND CONVERGENCE BENEATH
DIFFLUENT FLOW ALOFT. GIVEN MAINLY A NORTHWARD TRAJECTORY FOR STORM
MOTIONS...THE BRUNT OF THIS ACTIVITY SHOULD REMAIN WEST OF HIGHWAY
14 INTO THIS EVENING BUT WILL NEED TO KEEP MONITORING CLOSELY. AS
THE UPPER LOW ADVANCES NORTHEAST OVER THE CENTRAL HIGH PLAINS
TONIGHT...STRONGER FORCING WILL SPREAD EASTWARD INTO CENTRAL/SOUTH
CENTRAL KS. SHEAR VECTORS BACK TO MORE SOUTHWESTERLY (AS MID-UPPER
FLOW ALOFT BACKS)...WHICH WOULD SUPPORT LINEAR BANDING OF CONVECTION
DEVELOPING AND MOVING NORTHEAST ACROSS CENTRAL/SOUTH CENTRAL KS
OVERNIGHT. MID-LEVEL LAPSE RATES WILL STEEPEN AND 850 MOISTURE
TRANSPORT WILL DRAMATICALLY INCREASE...ALLOWING MARGINAL-MODERATE
INSTABILITY TO DEVELOP IN A STRONGLY SHEARED ENVIRONMENT.
POTENTIALLY SIGNIFICANT WIND DAMAGE (VIA BOW ECHOES AND/OR MESO-
VORTICIES) COULD ACCOMPANY SOME OF THIS ACTIVITY...IN ADDITION TO
LARGE HAIL. A TORNADO WILL BE POSSIBLE (GIVEN LOW LCL'S...2-5 M2/S2
EHI'S...AND LOW-LEVEL CAPE) IF STORMS CAN ROOT THEMSELVES CLOSE TO
THE SURFACE.

NOT OVERLY EXCITED ABOUT FLASH FLOOD WATCH...BUT THINK LOCALLY
HEAVY RAINFALL IS POSSIBLE MAINLY IN SOUTHEAST KS...WHERE SEVERE
WEATHER WILL CONTINUE INTO SUNDAY WITH MULTIPLE ROUNDS OF STORMS
OVERALL.

THE NAM-WRF SEEMS TO HAVE HAD THE BETTER HANDLE ON SLOWER EVOLUTION
OF THE UPPER LOW EJECTION AND DRYLINE ADVANCEMENT AND LEANED WITH
THIS MODEL THROUGH SUNDAY. IT HAS THE DRYLINE AROUND I-135 AT
MIDDAY...PUSHING INTO THE FLINT HILLS SUNDAY AFTERNOON. MODERATE-
STRONG INSTABILITY IS LIKELY GIVEN PARTIAL CLEARING/HEATING CAN
OCCUR ALONG/EAST OF DRYLINE. LINEAR BANDED SEVERE STORM DEVELOPMENT
IS LIKELY ALONG THE DRYLINE...WITH ISOLATED SUPERCELLS POSSIBLE EAST
OF THE DRYLINE IN EASTERN OKLAHOMA/FAR SOUTHEAST KS. WILL KEEP A
SEVERE MENTION IN FORECAST FOR THE FLINT HILLS/SOUTHEAST KS...WITH
THREATS OF LARGE HAIL...DAMAGING WINDS...AND PERHAPS A TORNADO.

THE UPPER LOW WILL SHIFT NORTHEAST OUT OF THE CENTRAL PLAINS SUNDAY
NIGHT INTO EARLY NEXT WEEK. THUNDERSTORMS WILL GRADUALLY SHIFT EAST
OUT OF FAR SOUTHEAST KS SUNDAY EVE...THEN COOLER/DRIER AIR WILL PUSH
IN FOR MONDAY/TUESDAY.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT MAY 9 2015

MEDIUM RANGE MODELS INDICATE ANOTHER UPPER LOW DEVELOPING AND
SETTLING INTO THE SOUTHWESTERN STATES TOWARD NEXT WEEKEND. GULF
MOISTURE SHOULD GRADUALLY RETURN MID-LATE WEEK WITH LEE TROUGHING
INDUCING SOUTHERLY FLOW. A SHORTWAVE IS PROGGED TO EJECT NORTHEAST
ACROSS KANSAS/OKLAHOMA IN THE WEDNESDAY-THURSDAY TIMEFRAME WHICH
WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS. SHEAR/INSTABILITY LOOK
TO INCREASE BY SATURDAY OVER ESPECIALLY WESTERN/CENTRAL KANSAS. THIS
COULD SUPPORT STRONG-SEVERE STORMS BACK IN THE FORECAST.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 636 PM CDT SAT MAY 9 2015

STRONG UPPER LOW WILL MIGRATE NORTHEAST ACROSS THE CENTRAL HIGH
PLAINS TONIGHT INTO MIDDAY SUNDAY. MODERATE INSTABILITY AND STRONG
DEEP LAYER SHEAR WILL SUPPORT SEVERE CONVECTION MOVING ACROSS
WESTERN KANSAS THIS EVENING. SOME OF THE SHORT TERM MODELS
CONTINUE TO SUPPORT DEVELOPMENT EASTWARD INTO PARTS OF CENTRAL
KANSAS OVERNIGHT. FOR NOW WILL MAINTAIN VCTS UNTIL CONVECTIVE
PROBABILITIES/STORMS INCREASE OR APPROACH THE TERMINALS. THE
OVERALL EVOLUTION/MOVEMENT OF THIS STORM SYSTEM IS A BIT SLOWER
NOW...SO CHANCES FOR STRONG TO SEVERE CONVECTION WILL LINGER
ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE DAY
ON SUNDAY. MVFR CIGS ARE EXPECTED OVERNIGHT ACROSS PARTS OF
CENTRAL AND SOUTHEAST KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  78  45  67 /  40  20  10   0
HUTCHINSON      59  75  43  67 /  40  10  10   0
NEWTON          61  78  44  65 /  40  20  10   0
ELDORADO        63  78  45  66 /  40  40  10   0
WINFIELD-KWLD   64  78  46  68 /  40  40  10   0
RUSSELL         56  71  39  64 /  80  10  10   0
GREAT BEND      54  72  40  65 /  70  10  10   0
SALINA          60  75  43  65 /  60  10  10   0
MCPHERSON       60  76  43  65 /  50  10  10   0
COFFEYVILLE     65  78  50  68 /  60  80  60   0
CHANUTE         65  78  48  67 /  70  60  60   0
IOLA            65  78  48  66 /  80  60  50   0
PARSONS-KPPF    65  78  50  68 /  70  70  60   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR KSZ052-053-068-069-
083-092.

FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KSZ070>072-
093>096-098>100.

&&
Hazardous weather outlook, May 9, 9:45 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT SAT MAY 9 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
945 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS OVER WESTERN KANSAS WILL CONTINUE
TO DEVELOP AND MOVE INTO PARTS OF CENTRAL AND PERHAPS SOUTH
CENTRAL KANSAS OVERNIGHT. THE GREATEST RISK APPEARS TO BE ALONG
AND WEST OF A LINCOLN TO HUTCHINSON TO ANTHONY LINE. DAMAGING
WINDS TO 75 MPH...GOLF BALL SIZE HAIL AND A TORNADO WILL BE
POSSIBLE. STORMS THAT MAKE IT FURTHER EAST TO ALONG AND EAST OF
THE KANSAS TURNPIKE ARE NOT EXPECTED TO BE AS STRONG...WITH THE
SEVERE RISK BECOMING MORE MARGINAL...WITH STRONG WIND GUSTS TO 60
MPH AND HAIL ONLY NICKEL TO QUARTER SIZE. LOCALIZED FLOODING WILL
ALSO BE A THREAT TONIGHT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE STORMS ARE LIKELY SUNDAY AFTERNOON AND EARLY EVENING FOR
LOCATIONS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. GOLF
BALL SIZE HAIL..70 MPH WINDS AND A FEW TORNADOES ARE POSSIBLE
WITH THE STRONGER STORMS.

STORMS WILL BE BACK IN THE FORECAST FOR THE END OF THE WORK WEEK
WITH AT LEAST SOME STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT...MAINLY WEST
OF I-135...AND FOR SUNDAY AFTERNOON GENERALLY ALONG AND EAST OF
THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 9, 10:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             GREAT BEND              38.36N 98.81W
05/09/2015  M0.88 INCH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED DIME TO NICKEL SIZE HAIL WITH
            HEAVY RAIN AND ZERO VISIBILITIES.

&&

JMR
Local storm report, May 9, 10:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLOOD            GREAT BEND              38.36N 98.81W
05/09/2015                   BARTON             KS   PUBLIC

            REPORT OF STREET FLOODING FROM SOCIAL MEDIA.

&&

JMR
Special weather statement, May 9, 10:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT SAT MAY 9 2015

KSZ032-047-048-100415-
ELLSWORTH KS-RUSSELL KS-BARTON KS-
1037 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CLAFLIN...MOVING NORTHEAST AT
  30 MPH.

HAIL UP TO THE SIZE OF DIMES AND VERY HEAVY DOWNPOURS WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILSON...CLAFLIN...DORRANCE AND ODIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3887 9866 3887 9831 3846 9856 3855 9876
TIME...MOT...LOC 0335Z 209DEG 27KT 3858 9862

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:23 PM CDTAreal Flood WarningICTBarton6 hr
May 9, 10:37 PM CDTSpecial Weather StatementICTBarton38 min
May 9, 11:15 PM CDTSpecial Weather StatementICTLincoln45 min
May 9, 11:20 PM CDTSpecial Weather StatementICTRice25 min
May 10, 4:35 AM CDTFlash Flood WatchICTAllen, Chautauqua, Cowley, Elk, Greenwood, Labette and 4 more15 hr
May 10, 8:42 AM CDTSpecial Weather StatementICTElk33 min
May 10, 2:29 PM CDTSpecial Weather StatementICTCowley31 min
May 10, 2:59 PM CDTSpecial Weather StatementICTButler31 min
May 10, 3:29 PM CDTSpecial Weather StatementICTGreenwood31 min
May 10, 4:01 PM CDTSpecial Weather StatementICTGreenwood29 min
May 10, 4:44 PM CDTSpecial Weather StatementICTWoodson31 min
May 10, 5:34 PM CDTSpecial Weather StatementICTWilson26 min
May 10, 5:48 PM CDTSpecial Weather StatementICTWoodson27 min
May 10, 6:49 PM CDTSpecial Weather StatementICTAllen26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.